Stable schedule matching under revealed preference
Alkan, Ahmet and Gale, David (2003) Stable schedule matching under revealed preference. Journal of Economic Theory, 112 (2). pp. 289-306. ISSN 0022-0531
Official URL: http://dx.doi.org/10.1016/S0022-0531(03)00096-6
Baiou and Balinski (Math. Oper. Res., 27 (2002) 485) studied schedule matching where one determines the partnerships that form and how much time they spend together, under the assumption that each agent has a ranking on all potential partners. Here we study schedule matching under more general preferences that extend the substitutable preferences in Roth (Econometrica 52 (1984) 47) by an extension of the revealed preference approach in Alkan (Econom. Theory 19 (2002) 737). We give a generalization of the GaleShapley algorithm and show that some familiar properties of ordinary stable matchings continue to hold. Our main result is that, when preferences satisfy an additional property called size monotonicity, stable matchings are a lattice under the joint preferences of all agents on each side and have other interesting structural properties.
Repository Staff Only: item control page